Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 1, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jan 1, 2014, 3:22 PM EST. It took effect at Jan 2, 2014, 7:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2014, 3:22 PM EST (20:22 UTC)
- In effect from
- Jan 2, 2014, 7:00 AM EST
- Expired
- Jan 2, 2014, 10:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
834 WHUS73 KAPX 012022 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 322 PM EST WED JAN 1 2014 LHZ348-349-020430- /O.NEW.KAPX.SC.Y.0001.140102T1200Z-140103T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 322 PM EST WED JAN 1 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THURSDAY TO 5 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THURSDAY TO 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-020430- /O.NEW.KAPX.GL.A.0001.140104T0000Z-140104T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 322 PM EST WED JAN 1 2014 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD ARNOTT
5 follow-up statements
286 WHUS73 KAPX 020255 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EST WED JAN 1 2014 LHZ348-349-021100- /O.CON.KAPX.SC.Y.0001.140102T1200Z-140103T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 955 PM EST WED JAN 1 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ323-341-342-344>346-021100- /O.CON.KAPX.GL.A.0001.140104T0000Z-140104T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 955 PM EST WED JAN 1 2014 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
227 WHUS73 KAPX 020940 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 440 AM EST THU JAN 2 2014 LMZ323-341-342-344>346-021745- /O.UPG.KAPX.GL.A.0001.140104T0000Z-140104T1800Z/ /O.NEW.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 440 AM EST THU JAN 2 2014 ...GALE WARNING IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ348-349-021745- /O.CON.KAPX.SC.Y.0001.140102T1200Z-140103T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 440 AM EST THU JAN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
880 WHUS73 KAPX 021616 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1116 AM EST THU JAN 2 2014 LMZ323-341-342-344>346-030030- /O.CON.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1116 AM EST THU JAN 2 2014 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ348-349-030030- /O.CON.KAPX.SC.Y.0001.000000T0000Z-140103T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1116 AM EST THU JAN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
507 WHUS73 KAPX 022128 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 428 PM EST THU JAN 2 2014 LMZ323-341-342-344>346-030530- /O.CON.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 428 PM EST THU JAN 2 2014 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ348-349-030530- /O.CON.KAPX.SC.Y.0001.000000T0000Z-140103T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 428 PM EST THU JAN 2 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-030530- /O.NEW.KAPX.GL.A.0002.140104T0000Z-140104T1800Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 428 PM EST THU JAN 2 2014 ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
059 WHUS73 KAPX 030300 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 PM EST THU JAN 2 2014 LHZ348-349-030400- /O.CAN.KAPX.SC.Y.0001.000000T0000Z-140103T1000Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1000 PM EST THU JAN 2 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ LMZ323-341-342-344>346-031100- /O.CON.KAPX.GL.W.0001.140103T1800Z-140104T1800Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1000 PM EST THU JAN 2 2014 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM FRIDAY TO 1 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ346-031100- /O.CON.KAPX.GL.A.0002.140104T0000Z-140104T1800Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1000 PM EST THU JAN 2 2014 ...GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 1, 1:07 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jan 1, 1:07 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 107 PM EST WED JAN 1 2014 .SYNOPSIS... ISSUED AT 346 AM EST WED JAN 1 2014 BROAD UPPER TROUGHING AND COLD AIR ENTRENCHED OVER THE NORTHERN THIRD OF THE COUNTRY WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE WORK WEEK. THIS PATTERN...COMBINED WITH A COUPLE OF WEAK CLIPPER SYSTEMS PASSING OVER THE GREAT LAKES...WILL KEEP THE CHANCE OF LIGHT SNOW SHOWERS OR FLURRIES OVER NORTHERN MICHIGAN THROUGH FRIDAY. BETTER CHANCES FOR SNOW DEVELOP OVER THE WEEKEND. && .UPDATE... ISSUED AT 101 PM EST WED JAN 1 2014 CHANGES THIS HOUR: WILL CONTINUE EARLIER TREND OF BOOSTING POPS ALONG THE COAST OF NE LOWER WITH OFF AND ON IFR VSBYS AT PZQ. FURTHER WEST...SHSN ACTIVITY IS PUSHING OFFSHORE WITH METAR SITES ALL VOID OF SNOW ACTIVITY. ALSO...ADJUSTED TEMPS DOWN JUST A TAD GIVEN SLOW DIURNAL RISE. CERTAINLY A COLD START TO 2014 IN NORTHERN MICHIGAN! UPDATE ISSUED AT 932 AM EST WED JAN 1 2014 CHANGES THIS HOUR: WILL BOOST POPS FOR ONGOING SHSN FROM CVX TO TVC TO ACB...AND ALSO ALONG THE COAST OF NE LOWER. ACTIVITY IS LIGHT...BUT IT SHOULD CONTINUE...WITH THE NW LOWER ACTIVITY SLOWLY BEING PUSHED WEST AND SOUTH WITH TIME AS NE FLOW BECOMES ENTRENCHED OVER NORTHERN LOWER. NO OTHER CHANGES NECESSARY AT THIS TIME. UPDATE ISSUED AT 653 AM EST WED JAN 1 2014 WESTERLY PUSH OF LAKE EFFECT ACROSS WHITEFISH BAY HAS BEEN JUST A LITTLE SLOWER THAN EARLIER ANTICIPATED...THE SAME GOES FOR NW LOWER CLOUDS/LIGHT LAKE EFFECT. THIS PROCESS WILL STILL OCCUR AND JUST HAD TO MAKE SOME SLOWER TIMING CHANGES. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 346 AM EST WED JAN 1 2014 CURRENTLY...BROAD UPPER TROUGHING ACROSS MUCH OF THE U.S. WITH THE CLOSED CIRCULATION SPINNING INTO QUEBEC. INITIAL ENERGY HAS EJECTED FROM DEVELOPING SHORTWAVE TROUGH DIVING THROUGH THE ROCKIES. A COUPLE AREAS OF LIGHT PRECIPITATION HAVE DEVELOPED ALONG AND NORTH OF THE MAIN ARCTIC FRONTAL BOUNDARY FROM MONTANA...THROUGH IOWA AND SRN LAKE MICHIGAN AND ONTARIO. ALSO...HIGHER LEVEL CLOUD WAS ALREADY STRETCHING IN OVER MICHIGAN. OTHERWISE ACROSS NRN MICHIGAN...WE ARE DEEP INTO THE ARCTIC AIR STILL. HIGHER PRESSURE WAS NOSING IN ACROSS ONTARIO AND WINDS WERE WEAKENING...BUT WERE STILL STRONG ENOUGH IN THE 1000-850MB LAYER OUT OF THE WNW...ALLOWING FOR THE CONTINUATION OF THE LIGHT LAKE EFFECT SNOW SHOWERS FOR CHIPPEWA COUNTY IN EASTERN UPPER...AND ACROSS PORTIONS OF NW LOWER. ACROSS ONTARIO...WINDS WERE DECOUPLING AT THE SFC...AND COLD AIR WAS BEGINNING TO POUR THROUGH THE SAULT...BUT NOT DEEP ENOUGH YET TO START PUSHING REMAINING LIGHT LAKE EFFECT WESTWARD. CLEAR SKIES...AWAY FROM THE LAKES AND LAKE EFFECT...HAS ALLOWED TEMPERATURES TO PLUMMET DOWN INTO THE NEGATIVE TEENS ALREADY. TODAY...WINDS WILL CONTINUE TO WEAKEN THROUGH DAYBREAK...WITH THE HIGHER PRESSURE CONTINUING TO PRESS IN OVERHEAD. SKIES MAY ACTUALLY BECOME MOSTLY CLOUDY THROUGH THE MORNING...WITH HIGHER LEVEL CLOUD THICKENING. IN THE LOWER LEVELS...WINDS WILL WEAKEN FURTHER WHILE ALSO VEERING NORTH...THEN NE WITH TIME. THIS WILL ENHANCE THE DRAINAGE FLOW OUT OF ONTARIO...WHICH WILL SPREAD DOWN INTO INTERIOR NRN LOWER. LOW CLOUDS AND WNW LAKE EFFECT ARE EXPECTED TO PRESS WESTWARD THROUGH CHIPPEWA COUNTY...AND EVENTUALLY OUT OVER LAKE MICHIGAN FROM NW LOWER. THIS WILL OBVIOUSLY RESULT IN A GRADUAL DECLINE IN SEEING SNOWFALL. WITH SUCH COLD TEMPERATURES SINKING SOUTHWARD THROUGH DAYBREAK...IT WILL BE QUITE A CHILLY START TO THE DAY...AND WITH LESS AND LESS SUN DUE TO THE HIGH CLOUDS...HIGH TEMPERATURES WILL ONLY RANGE FROM THE NEGATIVE SINGLE DIGITS IN THE SAULT...TO MAYBE NEAR 15F NEAR MANISTEE/NEAR THE SAG BAY. TONIGHT...CLOUDS ARE EXPECTED TO LOWER SOMEWHAT...BUT SIGNALS IN THE DATA SUGGEST A THINNING. THIS PLAYS A BIG ROLE IN DETERMINING HOW COLD WE WILL GET TONIGHT. RIGHT NOW...CAN FORESEE A MOSTLY CLOUDY SKY...AND ESPECIALLY ACROSS ALPENA SOUTHWARD IN NE LOWER...WHERE 1000-850MB WINDS ARE STILL 15KTS OR SO. THIS WILL LIKELY ALLOW FOR SHALLOW LAKE CLOUDS/FLURRIES/LIGHT LAKE EFFECT TO DEVELOP/PUSH INTO THIS AREA. IN ADDITION...THIS SAME AREA WILL SEE THE THICKEST MID/UPPER LEVEL CLOUDS BY WAY OF AFOREMENTIONED ARCTIC BOUNDARY THAT GETS LIFTED NORTHWARD. THIS FROM STRONGER SHORTWAVE ENERGY EMANATING FROM THE TROUGH...WHICH AMPLIFIES THE BROAD UPPER TROUGH. WINDS WILL BACK ACROSS THE OHIO VALLEY FROM LOW PRESSURE MOVING INTO KENTUCKY BY 12Z. BETTER MOISTURE GETS LIFTED INTO THE SAG BAY REGION. THIS THE BEST AREA FOR SEEING CLOUDS. FINALLY...LIGHTER WINDS NORTH WILL ALLOW FOR THE SAME DRAINAGE FLOW OUT OF ONTARIO. HERE'S THE ISSUE...HOW THICK ARE THE CLOUDS AND WHAT AFFECT WILL THEY HAVE ON LOW TEMPS? RIGHT NOW...GOING COLD AGAIN...MAINLY NORTH WITH NEGATIVE TEENS THROUGH EASTERN UPPER...BLEEDING SOUTHWARD INTO SINGLE DIGITS ABOVE ZERO IN COASTAL LOCALES OF NNW/NE LOWER. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 346 AM EST WED JAN 1 2014 (1/2)THURSDAY...HIGH PRESSURE TRIES TO BUILD BACK INTO THE REGION, BUT THE INVERTED SFC TROUGH (ALSO PART OF THE LAKE AGGREGATE TROUGH) FROM THE SFC LOW MOVING OFF THE EAST COAST, IT LOOKS LIKE THERE WILL BE SOME DYNAMIC LIFT OVER THE UPPER GREAT LAKES. ESPECIALLY WITH THE 500 MB TROUGH DROPPING INTO THE UPPER GREAT LAKES. THIS LEAVES US WITH SOME 1000-850 MB WINDS OUT OF THE NORTH TO NNE THAT SLOWLY BACK TO THE NW THROUGH THE DAY. WITH THE COLD DRY AIR IN THE LOWER LEVELS DRAINING OUT OF ONTARIO TO THE NORTH OF ANJ, WILL PROBABLY SEE A SMALL AMOUNT OF CLEARING. THURSDAY NIGHT...IT LOOKS LIKE THE DRY AIR BEGINS TO TAKE HOLD A LITTLE MORE FROM THE SFC HIGH TRYING TO PUSH BACK INTO THE UPPER GREAT LAKES. WITH THE VERY COOL 850 MB TEMPERATURE (-22C OR SO) THAT THE INSTABILITY WILL BE ENOUGH FOR MINOR SNOW AMOUNTS MAINLY ON THE LAKE MICHIGAN SIDE AS THE WINDS SLOWLY BACK TO THE NW. HOWEVER, WITH THE WEAK PRESSURE GRADIENT IN E UPPER AND THE PART OF THE CORE OF THE SFC HIGH NE OF ANJ, WILL SEE MORE CLEARING AND SEVERE COLD AS THE DRAINAGE WIND PUSHES THE COLD AIR OVER LAKE HURON. SO KEEPING THE BELOW ZERO SINGLE DIGITS BY 12Z IN N LOWER, AND DOUBLE DIGITS IN E UPPER. (1/3)FRIDAY...THE NEXT CLIPPER SYSTEM/WARM FRONT BEGINS TO TURN THE 1000-850 MB WINDS TO THE SOUTHWEST. WITH THE WATER TEMPERATURES IN N LAKE MICHIGAN STILL AROUND +3C AND WITH THE 850 MB TEMPERATURES WARMING TO -10C OVER LAKE MICHIGAN, WILL EXPECT THAT THERE WILL BE SOME SW LES WITH THE WARM FRONT PUSHING INTO THE FORECAST AREA. OVERNIGHT, WHILE THE 850 MB TEMPERATURES WARM TO AROUND -6C, WHICH WOULD STOP THE LES, THE SFC LOW CLOSES INTO THE REGION WITH THE WARM FRONT AND WITH SMALL 500 MB SPEED MAX PUSHING INTO LAKE SUPERIOR, WILL SEE LIGHT SNOW CONTINUE IN E UPPER AND NW LOWER. EXTENDED (SATURDAY THROUGH TUESDAY)...(1/4)SATURDAY...THE FRONT LOOKS LIKE IT HAS SLOWED A BIT FROM YESTERDAY'S RUN SO THE TEMPERATURES AREN'T GOING TO FALL UNTIL AFTER THE SUN GOES DOWN. HOWEVER, THERE WILL BE SOME SNOW FROM THE FRONTAL PASSAGE LATE IN THE DAY. IT LOOKS LIKE IT WILL DRY OUT OVERNIGHT, BUT THE TEMPERATURES ARE COLD ENOUGH THAT SOME LAKE EFFECT WILL OCCUR. (1/5)SUNDAY...HIGH PRESSURE BUILDS BACK INTO THE REGION BRIEFLY ONLY TO BE PUSHED BACK WEST BY THE SFC LOW MOVING OUT OF THE OHIO VALLEY. THE GRADIENT TIGHTENS UP, BUT NOT AS MUCH AS YESTERDAY'S ECMWF SHOWED. THE TRACKS BY 06Z DIVERGE QUITE A BIT, WITH THE ECMWF BRINGING THE SFC LOW OVER THE LOWER GREAT LAKES, WHILE THE GFS EXITS THE LOW OUT OF SOUTHERN NEW ENGLAND. IN EITHER CASE, 850-700 MB MOISTURE IS BROUGHT INTO THE FORECAST AREA, WITH NNW FLOW AND COOLING 850 MB TEMPERATURES. THE LES GETS A BOOST FROM THE 500 MB LOW THAT DROPS INTO THE UPPER GREAT LAKES OVERNIGHT AS WELL. THE GFS DIDN'T HAVE THIS FEATURE LIKE THE ECMWF DID LAST NIGHT. (1/6)MONDAY...THE MODELS ARE IN A SOME AGREEMENT THIS MORNING WITH THE 1000-850 MB WINDS OUT OF THE NW AND 850 MB TEMPERATURES AROUND -25C. THIS IS GOING TO BE VERY COLD AGAIN AS THIS AIR MASS DESCENDS OVER THE UPPER GREAT LAKES. THE ONE DIFFERENCE IS THAT THIS COULD BE A LITTLE MORE SIGNIFICANT AS THE MOISTURE IN THE 850-700 MB LAYER IS 80% OR BETTER. IF THIS TURNS OUT TO BE THE CASE, WE COULD STILL HAVE SOME PRETTY GUSTY WINDS AND HEAVY FINE FLAKE SNOW FALLS WITH THESE. (1/7)TUESDAY...AS THE SFC HIGH STARTS TO BUILD INTO THE REGION, THE WINDS SHOULD DIMINISH, BUT THE LES LOOKS LIKE IT WOULD CONTINUE AS THE MOISTURE (850-700 MB LAYER) REMAINS ABOVE 60% AND THE 850 MB TEMPERATURES REMAIN BELOW -15C. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1245 PM EST WED JAN 1 2014 SUMMARY: HIGH PRESSURE WILL REMAIN ANCHORED NORTH OF THE GREAT LAKES REGION...WITH GENERALLY FAIR WEATHER FOR THE TERMINALS...OUTSIDE OF SOME ONGOING LAKE EFFECT SHSN ACTIVITY AT APN. RESTRICTIONS: GENERALLY VFR CONDITIONS EXPECTED MBL/TVC/PLN THROUGH THE COMING 24 HOUR TAF PERIOD WITH OFFSHORE FLOW. AT APN... HOWEVER...ONSHORE FLOW WILL LIKELY KEEP FLURRIES/LIGHT SHSN ONGOING THROUGH THE TAF PERIOD. CAN/T RULE OUT A FEW HOURS THROUGH THE NEXT 24 SEEING IFR VSBYS...BUT CONFIDENCE IS LOW IN TIMING...AND EXPECT THIS TO BE THE EXCEPTION RATHER THAN THE RULE. SNOW RATES/CHARACTER: ANY SNOWFALL THROUGH THE COMING TAF PERIOD WILL BE VERY LIGHT /NO MORE THAN A DUSTING IN AN HOUR/ WITH A VERY DRY NATURE TO THE SNOW. WINDS: NORTHEAST WINDS 5 TO 10KTS WILL CONTINUE THROUGH THE COMING TAF PERIOD. && .MARINE... ISSUED AT 346 AM EST WED JAN 1 2014 STILL A FEW REMNANT LOW END ADVISORY GUSTS OUT THERE IN LAKES MICHIGAN AND HURON....WHILE WINDS HAVE DIED DOWN MORE EFFICIENTLY NEARER APPROACHING HIGHER PRESSURE. WILL GO AHEAD AND ALLOW THE ADVISORY TO EXPIRE ALL NEARSHORES...AS WINDS ARE EXPECTED TO DROP OFF PRETTY WELL OVER THE NEXT 2-3 HRS. JUST EXPECT A FEW ISOLATED ADVISORY GUSTS INTO DAYBREAK. THIS HIGHER PRESSURE REALLY TAKES CONTROL OVER LAKE SUPERIOR AND LAKE MICHIGAN THROUGH THURSDAY...WHILE DEVELOPING LOW PRESSURE LIFTS NE INTO THE MID ATLANTIC. MAYBE ADVISORY LEVEL GUSTS CAN GET GOING SOUTH OF STURGEON POINT LATE TONIGHT INTO THURSDAY EVENING...BEFORE THAT SAME HIGH PRESSURE SETTLES IN FRIDAY. HEADLINES A MUCH BETTER BET FRIDAY AFTERNOON INTO SATURDAY WITH EXPECTED NEXT LOW PRESSURE. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...ARNOTT SYNOPSIS...JL SHORT TERM...SD LONG TERM...JL AVIATION...ARNOTT MARINE...SD
Hazardous weather outlook, Jan 1, 10:35 AM EST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1035 AM EST WED JAN 1 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 021845- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1035 AM EST WED JAN 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. THE PERSISTENT COLD WILL CONTINUE THE THREAT FOR ICE JAM FLOODING ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PERSISTENT COLD WILL CONTINUE THE THREAT FOR ICE JAM FLOODING ON AREA RIVERS. THERE IS A THREAT FOR GALE FORCE WINDS OVER NORTHERN LAKE MICHIGAN LATE FRIDAY THROUGH SATURDAY DUE TO STRONG SOUTHWEST WINDS. THERE ARE MULTIPLE CHANCES FOR ACCUMULATING SNOWFALL STARTING SATURDAY AND CONTINUING INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.
In the hours before
Local storm report, Jan 1, 10:31 AM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1031 AM EST WED JAN 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW SAULT STE. MARIE 46.48N 84.37W
01/01/2014 M5.9 INCH CHIPPEWA MI OFFICIAL NWS OB
SNOWDEPTH 18 IN. SNOW DURATION 24 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMLocal storm report, Jan 1, 12:51 PM EST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
1251 PM EST WED JAN 1 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW PARADISE 46.63N 85.04W
01/01/2014 M6.7 INCH CHIPPEWA MI COCORAHS
COCORAHS STATION PARADISE /3298S/ SNOW
DURATION 24 HOURS
0800 AM SNOW 2 W SAULT STE. MARIE 46.49N 84.40W
01/01/2014 M5.9 INCH CHIPPEWA MI COOP OBSERVER
COOP OBSERVER STATION SAULT STE MARIE
/SSMM4/ SNOW DURATION 24 HOURS
0700 AM SNOW 1 S SAULT STE. MARIE 46.47N 84.37W
01/01/2014 M5.9 INCH CHIPPEWA MI ASOS
ASOS STATION SAULT STE MARIE /ANJ/ SNOW
DURATION 24 HOURS
0800 AM SNOW GAYLORD 45.03N 84.68W
01/01/2014 M3.8 INCH OTSEGO MI COOP OBSERVER
COOP OBSERVER STATION GAYLORD /GAYM4/ SNOW
DURATION 24 HOURS
&&
NWS GAYLORD MI
IRIS SYSTEMThe office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 3:22 PM EST | Gale Watch | APX | 13 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.